Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 183, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 6, 2004, 7:25 PM CDT for Lubbock County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2004, 7:25 PM CDT (00:25 UTC)
- Expired
- Aug 6, 2004, 8:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 4:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2821 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 5:40 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 6, 5:40 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 540 PM CDT FRI AUG 6 2004 .UPDATE... UPDATED GRIDS WITH ZFPLUB UPDATE COMING SHORTLY. QPF WAS INCREASED TO .3 TO .4 INCHES ACROSS THE NORTH WITH 70 PCT LIKELY POPS...WITH 40 TO 50 PCT POPS REMAINDER OF AREA BEFORE 1 AM...AND THEN 50 PCT EASTERN ZONES LATE. MCS CONTINUES TO EVOLVE OVER THE PANHANDLE AND ETA FORECAST WINDS FIELDS SUGGEST SYSTEM MAY BEGIN TO PROPAGATE MORE TO THE SOUTH AROUND 03Z WITH INCREASING SSE 850 MB WINDS...AROUND 20 TO 25 KNOTS. BIGGEST THREAT ATTM IS FLOOD THREAT OVER NW COUNTIES WITH CELL MERGERS AND SLOW MOVING STORMS...AND THEN POSSIBLE WIND THREAT DEVELOPING LATER IF SYSTEM BEGINS TO ACCELERATE SE. ISSUED URBAN/SMALL STREAM FLOOD ADVISORY UNTIL 730 PM CDT FOR CASTRO COUNTY. && .LUB WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM CDT...SOUTH PLAINS...SOUTHERN PANHANDLE. && 17/06/04
Hazardous weather outlook, Aug 6, 6:00 AM CDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT FRI AUG 6 2004 TXZ021>044-071100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 4:10 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 410 PM CDT FRI AUG 6 2004 TXZ021>024-027>030-033>036-039>042-070200- BAILEY-BRISCOE-CASTRO-COCHRAN-CROSBY-FLOYD-GARZA-HALE-HOCKLEY-LAMB- LUBBOCK-LYNN-PARMER-SWISHER-TERRY-YOAKUM- 410 PM CDT FRI AUG 6 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 716 FOR PORTIONS OF THE SOUTHWEST TEXAS PANHANDLE AND SOUTH PLAINS EFFECTIVE UNTIL 900 PM THIS EVENING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... PARMER...CASTRO...SWISHER...BRISCOE...BAILEY...LAMB...HALE... FLOYD...COCHRAN...HOCKLEY...LUBBOCK...CROSBY...YOAKUM...TERRY... LYNN...AND GARZA. THE SEVERE THUNDERSTORM WATCH IS ALONG AND 60 STATUTE MILES EAST AND WEST OF A LINE FROM 60 MILES NORTH NORTHWEST OF AMARILLO TO 50 MILES SOUTH SOUTHWEST OF LUBBOCK TEXAS. HAIL UP TO TWO INCHES... WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:27 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 63 min |
| Aug 6, 7:35 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 40 min |
| Aug 6, 8:07 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 53 min |
| Aug 6, 8:54 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 21 min |
| Aug 6, 8:59 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 61 min |
| Aug 6, 9:45 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.